At 20mg Zyprexa I feel less manic and well less psychotic. So my doc put me on a special dose of Symbyax of 20mg Zyprexa and 40mg of Prozac as an altered form of Symbyax for managing the psychotic features of my PTSD and Bipolar Disorder and panic disorder. Im on day two w the added Prozacand feel nothing yet I guess I just want to know im notbalone i'm my struggles to be normal whatever normal Means. I take depakote, zyprexa, fluoxotine, among other for pain mgmt no narcotics anymore. When will I feel better and is bipolar drug therapy for life or are there those who can control the intense ups and downs
Where to go from here?
- 12 Apr 2012 by GreenMommy
- 12 April 2012
Uh, I hate honesty the virtue. GreenMommy, I suffer from rapid cycling manic depression myself, and have been on most every medication I could find to suggest my doctor try out on me... the sad fact is that manic depression is so difficult to work with thanks to its polar-opposite mood derivations that no long term medication is going to work you into normalcy. Anti-psychotics, no more than two, are a good plan if you want to live slightly down, slightly introverted, and possibly intellectually blunted, but avoid extremes, but most pleasant way of medicating bi-polar is by anticipating the warning signs and medicate for each side of your mood spectrum specifically. For example, my prescriptions are written PRN, and I take Seroquel as soon as I notice an unusual burst of energy or flight of illogical fancy, and I up my Adderall, halve my Valium, and initiate 200mg of Provigil twice daily when I hit the point of emotion just beyond sadness but before indifference. It's a juggling act, but has prevented any major episodes of one type or the other for over 5 years.
Your doctor has you on WAY too many things... depakote and zyprexa both are such risks to liver health and heart health that mixing the two is bordering on malpractice... to add fluoxotine and Prozac, as well as a non-opiate analgesic (I'll guess an NSAID) is no longer therapeutic at all but harmful in the long term and short. You will never feel right on this cocktail because it appears to be trying to raise your mood and keep it sedated simultaneously, while also limiting your introspective though processes through anti-psychotics to evade the psychotic manifestations PTSD can sometime cause. It's tearing your mind in two directions, blunting your affect, eliminating your drive, placing you at very high risk for renal failure, stroke, arterial damage caused by blood pressure fluctuation, and when totaled up leans more towards the depression side than the content middle. I'll guess you have manic episodes rarely if ever, beyond the comparatively uncommon mania vs. depression standard, but that you are idling in minor depression compounded by sadness at the inabilities you are stuck with thanks to medication effects and side effects.
I would get a new doctor, and get my medication list in the psychiatric area of treatment down to no more than 3 drugs max plus perhaps a PRN for emergencies. Zyprexa and Depakote... sick sick doctors we have...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.